IMI Interdisciplinary Mathematics InstituteCollege of Arts and Sciences

Jerrold R. Griggs

  • Carolina Distinguished Professor
  • Department of Mathematics
  • University of South Carolina


Education

Ph.D. Applied Mathematics MIT, Cambridge, MA 1977
B.A. Mathematics Pomona College 1973

Experience

2008 – Present Carolina Distinguished Professor University of South Carolina
1988 – Present Professor Department of Mathematics, Univ. of South Carolina
2008 – 2012 Chair Department of Mathematics, Univ. of South Carolina
2006 – 2008 Interim Chair Department of Mathematics, Univ. of South Carolina
1983 – 1988 Associate Professor Department of Mathematics, Univ. of South Carolina
1981 – 1983 Assistant Professor Department of Mathematics, Univ. of South Carolina
1979 – 1981 Assistant Professor University of Hawaii
1977 – 1979 Bateman Research Inst. California Institute of Technology

Research

Research Interests

  • combinatorics
  • extremal set theory
  • extremal graph theory
  • graph coloring
  • operations research
  • applications of discrete math to biology
  • number theory
  • analysis of algorithms
  • communications

BACK TO TOP

Teaching Activities

Current Courses

  • Math 241 - Vector Calculus
  • Math 574 - Discrete Math I

Previous Courses

  • Math 546 - Algebraic Structures I

BACK TO TOP

Honors and Other Special Scientific Recognition

  • 2009 – Fellow of SIAM (Society for Industrial and Applied Math)
  • 2008 – Carolina Distinguished Professor
  • 2003-2009 - Editor-in-Chief, SIAM Journal on Discrete Mathematics
  • 1999 - USC Russell Research Award in Science and Engineering

BACK TO TOP

5 Selected Publications

  • J. R. Griggs, W.-T. Li, and L. Lu, Diamond-free families, J. Combinatorial Theory (ser. A) 119 (2012), 310-322.
  • J. R. Griggs and L. Lu, On families of subsets with a forbidden subposet, Combin., Prob., and Computing 18 (2009), 731–748.
  • J. R. Griggs and D. Kr´al’, Graph labellings with variable weights, a survey, Disc. Appl. Math. 157 (2009), 2646–2658.
  • J. R. Griggs and G. O. H. Katona, No four subsets forming an N, J. Combin. Th. (ser. A) 115 (2008), 677–685.
  • J. R. Griggs and X. T. Jin, Real number graph labelings with distance conditions, SIAM J. Disc. Math. 20 (2006), 302–327.

BACK TO TOP

IMI Preprints and Seminars

Go to the list of 19 preprints and 2 seminars by Jerrold R. Griggs.

BACK TO TOP

Curriculum Vitae

© Interdisciplinary Mathematics Institute | The University of South Carolina Board of Trustees | Webmaster
USC